Arkansas, 2004

Flash Flood in Arkansas, May 30, 2004

May 30, 2004 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 30, 1:45 PM CST, 7 hours 15 minutes earlier.

Area forecast discussion, May 30, 1:45 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT SUN MAY 30 2004

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
CONVECTION HAS FIRED ALONG AND AHEAD OF THE CDFNT ACRS NRN AND WRN
AR. A FEW STORMS ALONG THE LINE HAVE BEEN SHOWING SUPERCELL
CHARACTERISTICS OVER THE PAST HOUR. EXPECT THIS ACTIVITY TO CONT
WORKING EWD ACRS AR THRU THIS EVENING. WILL BE WATCHING FOR FURTHER
FORMATION OF INDIVIDUAL CELLS AHEAD OF THE LINE FOR TORNADIC
POTENTIAL INTO THE EVENING HOURS.

OVERALL MODEL TRENDS IN AGREEMENT WITH PREV RUNS AND HAVE NOT MADE
TOO MANY CHGS TO GOING FCST DURG THE SHORT TERM. EXPECT CONVECTION
TO EVOLVE INTO A SQUALL LINE TONIGHT AS IT MOVES EWD ACRS THE FA.
HAVE LIKELY POPS THIS EVENING...TAPERING TO CHC POPS BEHIND FROPA
LATER TONIGHT.

MODELS STILL WANT TO TAKE THE FNT JUST S OF AR ON MON AND STALL IT
OUT INTO TUE. HAVE LEFT SOME SCTD POPS FOR MAINLY MY SRN COUNTIES
MON INTO TUE TIMEFRAME. FNT BEGINS TO LIFT SLOLY BACK NWD LATE TUE
INTO WED. BOTH THE ETA AND GFS SOLUTIONS ARE INDCG SHRA/TSRA
REFORMING N OF THE BNDRY TUE NIGHT AND WED. HAVE GONE WITH 20-30
PERCENT POPS FOR MOST AREAS FOR NOW.
&&

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
SEVERAL SHORT WAVES WILL BE DIVING SOUTHEAST IN UPPER FLOW AND
CARVING A TROF JUST EAST OF THE STATE THAT WILL EVOLVE INTO A CUT
OFF LOW BEYOND THE PRESENT FORECAST RANGE. THE TROF WILL KEEP
UNSTABLE CONDITIONS OVER ARKANSAS AS SURFACE BOUNDARY LINGERS IN THE
VICINITY OF OUR STATE. THERE WILL BE CHANCES OF PRECIPITATION FOR
THE FORECAST AREA OR SOME PORTION OF IT THROUGHOUT THE PERIOD
COVERED BY THIS FORECAST. TEMPERATURES WILL REMAIN IN THE ABOVE
NORMAL RANGE FOR HIGHS AND LOWS IN MOIST AIR.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY UNTIL 6 PM CDT
FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...
ARZ037>047...ARZ052>057...ARZ062>069.
&&

44/32
Hazardous weather outlook, May 30, 9:30 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR...UPDATED
1030 AM CDT SUN MAY 30 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE CONTINUES TO DEVELOP OVER THE CENTRAL PLAINS. IT WILL
INTENSIFY AS IT MOVES TO THE NORTHEAST. AS IT INTENSIFIES WINDS WILL
INCREASE ACROSS THE AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR MUCH
OF ARKANSAS TODAY. THE LOW WILL DRAG A COLD FRONT SLOWLY EASTWARD...
APPROACHING NORTHWEST ARKANSAS LATE THIS MORNING. THE FRONT IS
EXPECTED TO MOVE INTO NORTHWEST ARKANSAS AROUND NOON AND IT WILL
TRIGGER SHOWERS AND THUNDERSTORMS OVER ALL SECTIONS OF ARKANSAS THIS
AFTERNOON AND TONIGHT.

THE FRONT WILL SWEEP THROUGH THE REMAINDER OF THE STATE LATE THIS
AFTERNOON AND TONIGHT. THE FRONT WILL BE PLOWING INTO A VERY
WARM...MOIST AND UNSTABLE ATMOSPHERE. WINDS ALOFT AND OTHER FACTORS
WILL BE COMING TOGETHER TO PRODUCE A VERY GOOD CHANCE OF SEVERE
WEATHER STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT
HOURS. ALL OF ARKANSAS WILL BE UNDER A HIGH RISK FOR SEVERE WEATHER
THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL CAN BE EXPECTED ACROSS
THE EASTERN SECTIONS TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
NEAR OR ALONG THE APPROACHING COLD FRONT. IN ADDITION TO DAMAGING
WINDS AND LARGE HAIL...TORNADOES WILL BE POSSIBLE ALSO. THE STORMS
WILL SWEEP SOUTHEAST...REACHING THE LITTLE ROCK METROPOLITAN AREA BY
LATE AFTERNOON...AND FINALLY THEY WILL BE EXITING THE SOUTHEAST
CORNER OF THE STATE BY SUNRISE MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL BECOME STATIONARY NEAR THE SOUTHERN BORDER OF ARKANSAS
MONDAY AND IT WILL REMAIN IN THE AREA FOR MUCH OF THE WEEK. THERE
WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY AND
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
IT IS LIKELY THAT SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

32

In the hours before

Local storm report, May 30, 7:27 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
827 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     HORSESHOE BEND          36.22N 91.74W
05/30/2004                   IZARD              AR   TRAINED SPOTTER

            TREES AND POWER LINES DOWN. SOME TREES ON HOUSES.

0642 PM     TSTM WND DMG     BATESVILLE              35.77N 91.62W
05/30/2004                   INDEPENDENCE       AR   EMERGENCY MNGR

            10FT BY 10FT BUILDING OVERTURNED. 12FT BY 25FT BUILDING
            UNROOFED. NUMEROUS TREES AND POWER LINES DOWN.

0742 PM     TSTM WND DMG     AUGUSTA                 35.29N 91.36W
05/30/2004                   WOODRUFF           AR   LAW ENFORCEMENT

            LARGE TREE DOWN.

0749 PM     TSTM WND DMG     MCCRORY                 35.26N 91.20W
05/30/2004                   WOODRUFF           AR   LAW ENFORCEMENT

            LARGE LIMBS DOWN. POWER OUTAGES.

0755 PM     TSTM WND DMG     2 E MCCRORY             35.26N 91.16W
05/30/2004                   WOODRUFF           AR   LAW ENFORCEMENT

            TREES DOWN. FARM SHED BLOWN AWAY.

&&

28
Local storm report, May 30, 7:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     ENGLAND                 34.54N 91.97W
05/30/2004                   LONOKE             AR   PUBLIC

            LARGE LIMBS DOWN.

0758 PM     TSTM WND DMG     LEOLA                   34.17N 92.59W
05/30/2004                   GRANT              AR   LAW ENFORCEMENT

            TREES DOWN.

0758 PM     TSTM WND DMG     GRAPEVINE               34.15N 92.32W
05/30/2004                   GRANT              AR   LAW ENFORCEMENT

            TREES DOWN.

0758 PM     TSTM WND DMG     POYEN                   34.32N 92.64W
05/30/2004                   GRANT              AR   LAW ENFORCEMENT

            TREES DOWN.

0800 PM     TSTM WND DMG     1 NW FERDA              34.47N 91.97W
05/30/2004                   JEFFERSON          AR   PUBLIC

            HOG BARN BLOWN OUT INTO THE ROAD.

&&

28
Local storm report, May 30, 8:25 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     PINE BLUFF              34.21N 92.02W
05/30/2004                   JEFFERSON          AR   EMERGENCY MNGR

            SHEET METAL BLOWN OFF A HOTEL IN NORTHWEST PINE BLUFF.
            POWER OUT IN A 10 BLOCK AREA.

&&

22
Local storm report, May 30, 8:36 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
936 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     CLINTON                 35.58N 92.45W
05/30/2004                   VAN BUREN          AR   LAW ENFORCEMENT

            TREES DOWN.

0700 PM     TSTM WND DMG     SCOTLAND                35.52N 92.62W
05/30/2004                   VAN BUREN          AR   LAW ENFORCEMENT

            TREES DOWN.

0705 PM     TSTM WND DMG     FORMOSA                 35.47N 92.52W
05/30/2004                   CONWAY             AR   LAW ENFORCEMENT

            TREES DOWN.

0710 PM     TSTM WND DMG     AMY                     33.73N 92.82W
05/30/2004                   OUACHITA           AR   LAW ENFORCEMENT

            MANY TREES DOWN ACROSS THE NORTHERN PART OF OUACHITA
            COUNTY FROM 710 TO 750 PM. CREWS REMOVING TREES FROM
            ROADS.

0715 PM     HAIL             BRAGG CITY              33.67N 92.99W
05/30/2004  1.75 INCH        OUACHITA           AR   LAW ENFORCEMENT

0910 PM     FLASH FLOOD      CHIDESTER               33.70N 93.02W
05/30/2004                   OUACHITA           AR   LAW ENFORCEMENT

            WATER COVERING ROADS FROM CHIDESTER TO BEARDEN.

&&

28
Local storm report, May 30, 8:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
951 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     JOAN                    34.12N 92.93W
05/30/2004                   CLARK              AR   EMERGENCY MNGR

            MANY TREES DOWN AROUND JOAN. TWO HOUSES BADLY DAMAGED BY
            FALLING TREES.

&&

28
Local storm report, May 30, 8:59 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             ELIZABETH               36.33N 92.10W
05/30/2004  1.50 INCH        FULTON             AR   TRAINED SPOTTER

0700 PM     TSTM WND DMG     4 S NEWPORT             35.57N 91.24W
05/30/2004                   JACKSON            AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0710 PM     TSTM WND DMG     TUCKERMAN               35.73N 91.20W
05/30/2004                   JACKSON            AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0710 PM     TSTM WND DMG     4 E NEWPORT             35.63N 91.16W
05/30/2004                   JACKSON            AR   LAW ENFORCEMENT

            BUILDING AT FLYING SERVICE DAMAGED.

&&

28

The radar

The Little Rock radar (KLZK), 144 km away, was scanning. The volume nearest the first event began at 03:00 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Calhoun

When
May 30, 9:00 PM CST
Where
Calhoun County, Hampton
Reported by
LAW ENFORCEMENT
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Water was over Highway 167 near Hampton.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395602.